Alert archive / Colorado / Winter Storm Warnings in 2006
Winter Storm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Oct 17, 2006, 4:02 AM MDT for 7 counties in Colorado. It took effect at Oct 17, 2006, 12:00 PM MDT. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2006, 4:02 AM MDT (10:02 UTC)
- In effect from
- Oct 17, 2006, 12:00 PM MDT
- Expired
- Oct 17, 2006, 2:19 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 12:56 PM MDT | SNOW 4 | Fairplay, CO | 4.0 INCHES IN 3/4 HOUR |
| Oct 17, 1:44 PM MDT | HEAVY SNOW 8.2 | 10 Sw Nederland, CO | 1.6 INCHES PER HOUR. ROADS SNOWPACKED AND ICY. |
| Oct 17, 2:19 PM MDT | SNOW 4.3 | 1 Ne Idaho Springs, CO | THUNDER. SNOW STICKING ON DIRT ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 171002 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 402 AM MDT TUE OCT 17 2006 ...WINTER STORM WILL AFFECT THE COLORADO NORTH CENTRAL MOUNTAINS AND FOOTHILLS THROUGH TONIGHT... .A WINTER STORM SYSTEM WILL PRODUCE SNOW IN THE MOUNTAINS TODAY THROUGH TONIGHT AND IN THE FOOTHILLS THIS AFTERNOON THROUGH TONIGHT. THE SNOW MAY BECOME HEAVY AT TIMES ESPECIALLY LATER THIS AFTERNOON INTO TONIGHT. THE SNOW WILL DECREASE BY WEDNESDAY MORNING. TEMPERATURES WILL BE COLDER WITH THIS STORM THAN THEY WERE WITH STORMS EARLIER THIS SEASON...SO THE IMPACT ON TRAVEL WILL BE GREATER. MANY MOUNTAIN HIGHWAYS WILL BECOME ICY AND SNOWPACKED...ESPECIALLY ON HIGH MOUNTAIN PASSES. ALL MOTORISTS ARE URGED TO EXERCISE CAUTION. COZ035-036-171815- /O.UPG.KBOU.WS.A.0007.061017T1800Z-061018T1200Z/ /O.NEW.KBOU.WS.W.0007.061017T1800Z-061018T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 402 AM MDT TUE OCT 17 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SCATTERED RAIN AND SNOW SHOWERS WILL TURN TO ALL SNOW ACROSS THE FRONT RANGE FOOTHILLS BY THIS AFTERNOON WITH SNOW BECOMING HEAVY AT TIMES BY LATE AFTERNOON INTO TONIGHT. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS EXPECTED BY WEDNESDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-033-034-171815- /O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 402 AM MDT TUE OCT 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SNOW WILL INCREASE IN THE MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THE SNOW MAY BE HEAVY AT TIMES LATE THIS AFTERNOON INTO TONIGHT. TOTAL SNOWFALL UP TO 12 INCHES IS POSSIBLE IN THE MOUNTAINS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
2 follow-up statements
000 WWUS45 KBOU 171702 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT TUE OCT 17 2006 ...A WINTER STORM WILL ADVERSELY IMPACT TRAVEL IN THE COLORADO NORTH CENTRAL MOUNTAINS AND EASTERN FOOTHILLS THROUGH TONIGHT... .A WINTER STORM SYSTEM WILL CONTINUE TO PRODUCE SNOW IN THE COLORADO NORTH CENTRAL MOUNTAINS AND ADJACENT EASTERN FOOTHILLS THIS AFTERNOON AND TONIGHT. THE SNOW WILL BECOME HEAVY AT TIMES ESPECIALLY LATER THIS AFTERNOON INTO TONIGHT. ALL PERSONS DRIVING ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR ADVERSE WINTER DRIVING CONDITIONS. THE HEAVY SNOW WILL PRODUCE ICY AND SNOWPACKED HIGHWAYS MAKING TRAVEL DIFFICULT. CHAINS OR ADEQUATE SNOW TIRES MAY BE REQUIRED ON HIGH MOUNTAIN PASSES INCLUDING INTERSTATE 70 WEST OF DENVER. ALL MOTORISTS ARE URGED TO EXERCISE CAUTION. THE SNOW WILL DECREASE IN THE MOUNTAINS AND EASTERN FOOTHILLS BY LATE WEDNESDAY MORNING. COZ031-033-034-180115- /O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1102 AM MDT TUE OCT 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SNOW WILL CONTINUE TO INCREASE IN THE MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THE SNOW MAY BE HEAVY AT TIMES LATE THIS AFTERNOON INTO THE EVENING. SNOWFALL WILL TOTAL UP TO 12 INCHES IN THE MOUNTAINS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ COZ035-036-180115- /O.CON.KBOU.WS.W.0007.061017T1800Z-061018T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1102 AM MDT TUE OCT 17 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SNOW WILL CONTINUE TO INCREASE ACROSS THE FRONT RANGE EASTERN FOOTHILLS THIS AFTERNOON WITH SNOW BECOMING HEAVY AT TIMES BY LATE AFTERNOON INTO THE EVENING. STORM TOTAL SNOWFALL OF 8 TO 12 INCHES IS EXPECTED BY DAYBREAK WEDNESDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ GARD...WFO BOULDER
000 WWUS45 KBOU 172019 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 219 PM MDT TUE OCT 17 2006 ...A WINTER STORM WILL MOVE ACROSS COLORADO TONIGHT... .A WINTER STORM SYSTEM WILL CONTINUE TO PRODUCE SNOW ACROSS MUCH OF NORTHEAST AND NORTH CENTRAL COLORADO LATE THIS AFTERNOON THROUGH TONIGHT. THE HEAVIEST SNOW CAN BE EXPECTED IN AND NEAR THE FRONT RANGE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE AREA THIS EVENING. ALL PERSONS DRIVING ACROSS THE MOUNTAINS...FOOTHILLS...AND PALMER DIVIDE AREA SHOULD BE PREPARED FOR ADVERSE WINTER DRIVING CONDITIONS. THE HEAVY SNOW WILL PRODUCE ICY AND SNOWPACKED HIGHWAYS IN THE HIGH COUNTRY MAKING TRAVEL DIFFICULT. CHAINS OR ADEQUATE SNOW TIRES MAY BE REQUIRED ON HIGH MOUNTAIN PASSES INCLUDING INTERSTATE 70 WEST OF DENVER. ALL MOTORISTS ARE URGED TO EXERCISE CAUTION. ACROSS THE FRONT RANGE METRO AREAS...SLUSH WILL DEVELOP ON ROADS THIS EVENING AS THE HEAVIER BATCH OF SNOW MOVES ACROSS. THE SNOW WILL DECREASE FROM WEST TO EAST ACROSS THE AREA LATE TONIGHT. COZ035-036-180430- /O.CAN.KBOU.WS.W.0007.000000T0000Z-061018T1200Z/ /O.EXA.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 219 PM MDT TUE OCT 17 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED SINCE WINDS WILL NOT BE STRONG ENOUGH TO PRODUCE BLOWING SNOW. SNOW WILL CONTINUE TO INCREASE ACROSS THE FRONT RANGE EASTERN FOOTHILLS THROUGH THE EARLY EVENING HOURS AND WILL BE HEAVY AT TIMES. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED AS THE HEAVIER BAND OF SNOW MOVES ACROSS BETWEEN 4 AND 9 PM. STORM TOTAL SNOWFALL OF 6 TO 10 INCHES IS EXPECTED BY LATE TONIGHT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ COZ031-033-034-180430- /O.CON.KBOU.HS.W.0001.000000T0000Z-061018T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 219 PM MDT TUE OCT 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SNOW WILL CONTINUE TO INCREASE IN THE MOUNTAINS LATE THIS AFTERNOON AND CONTINUE THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WITH THE HEAVIER SHOWERS. STORM TOTAL SNOWFALL OF 4 TO 12 INCHES CAN BE EXPECTED BY LATE TONIGHT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ COZ037-180430- /O.NEW.KBOU.SN.Y.0008.061017T2019Z-061018T0600Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK 219 PM MDT TUE OCT 17 2006 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A BURST OF HEAVY SNOW WILL MOVE ACROSS PARK COUNTY LATE THIS AFTERNOON AND EVENING. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR AND EVEN SOME THUNDER CAN BE EXPECTED FROM THE HEAVIEST SHOWERS BETWEEN NOW AND 8 PM. STORM TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ041-180430- /O.NEW.KBOU.SN.Y.0008.061017T2019Z-061018T1200Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 219 PM MDT TUE OCT 17 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. A BURST OF HEAVY SNOW WILL MOVE ACROSS THE PALMER DIVIDE AREA THIS EVENING. SNOWFALL RATES AROUND 1 INCH PER HOUR CAN BE EXPECTED FROM THE HEAVIEST SHOWERS BETWEEN 6 PM AND MIDNIGHT. STORM TOTAL ACCUMULATIONS WILL RANGE BETWEEN 3 AND 7 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 17, 3:01 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 17, 3:01 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 301 AM MDT TUE OCT 17 2006 .SHORT TERM DISCUSSION...THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA LATER THIS AFTN THRU TONIGHT. BOTH GFS AND WRF CONTINUE TO SHOW MDT TO STG QG ASCENT OVER THE AREA FROM MIDDAY INTO TONIGHT. CROSS-SECTIONS SHOW DECENT MOISTURE HOWEVER 700 MB WINDS ARE FCST TO BE FROM THE SSW THRU TONIGHT WHICH IS NOT GOOD FOR OROGRAPHICS IN THE NRN MTNS. HOPEFULLY FAVORABLE LAPSE RATES AND DECENT QG ASCENT WILL OFFSET POOR OROGRAPHICS AND ALLOW FOR SOME HEAVIER SNOW TO OCCUR THIS AFTN INTO THE EVENING HOURS IN THE MTNS. MEANWHILE OVER LOWER ELEVATIONS SFC LOW WILL DEVELOP OVER SERN CO AS COLD FRONT MOVES INTO NERN CO THRU THE MORNING HOURS. THIS SHOULD ALLOW FOR INCREASING UPSLOPE FLOW BY AFTN INTO THE EVENING HOURS AND COMBINED WITH FAVORABLE QG ASCENT SHOULD ALLOW FOR THE DEVELOPMENT OF WIDESPREAD PCPN. BEST TIME FOR HEAVY SNOW IN THE FOOTHILLS APPEARS TO BE FROM 21Z TO 06Z SO MAY REACH WARNING CRITERIA IN A FEW SPOTS THUS WILL UPGRADE WATCH TO WARNING. OVER NERN CO SOUNDINGS SHOW TEMPS BECOMING COLD ENOUGH FOR RAIN TO CHANGE TO SNOW BY EARLY EVENING WITH SOME ACCUMULATIONS POSSIBLE. MAY NEED A SNOW ADVISORY FOR THE PALMER DIVIDE WHERE AMOUNTS COULD LOCALLY EXCEED 6 INCHES OR SO. ELSEWHERE BELIEVE WARM GROUND TEMPS WILL KEEP ACCUMULATIONS CONFINED MOSTLY TO GRASSY AREAS WITH AMOUNTS IN THE 2 TO 4 INCH RANGE. .LONG TERM DISCUSSION...MODELS HAVE THE UPPER TROUGH AXIS PUSHING ACROSS THE FORECAST THROUGH THE DAY WEDNESDAY. WEDNESDAY NIGHT AND THURSDAY THE FLOW ALOFT IS NORTHWESTERLY. BY THURSDAY NIGHT INTO FRIDAY IT BECOMES MORE ZONAL. THE QG VERTICAL VELOCITY FIELDS HAVE VERY WEAK UPWARD MOTION IN FRONT OF THE AXIS WEDNESDAY MORNING. BY AFTERNOON...WEAK DOWNWARD MOTION IS PROGGED. IT GETS A BIT STRONGER WEDNESDAY NIGHT...THEN WEAKER DOWNWARD FORCING CONTINUES THROUGH THURSDAY AND THURSDAY NIGHT. THE LOW LEVEL WIND FIELDS SHOW THE BOUNDARY LAYER UPSLOPE FLOW OVER THE PLAINS/FOOTHILLS TO BE GONE BY WEDNESDAY MORNING. THEN FOR THE REST OF THE PERIODS...THE FLOW IS RATHER WEAK AND DOWNSLOPING WELL INTO FRIDAY. FOR MOISTURE...BOTH MODELS HAVE IT DECREASING THROUGH THE DAY WEDNESDAY...THE NAM A BIT SLOWLY. MOISTURE LINGERS IN THE HIGH MOUNTAINS WITH WEDNESDAY NIGHT. BY THURSDAY AFTERNOON... MOISTURE AGAIN IS ON THE INCREASE OVER THE MOUNTAINS...WITH SOME MID AND UPPER LEVEL CLOUDS EXPECTED FOR THE PLAINS THROUGH THE DAY THURSDAY. MOISTURE CONTINUES TO INCREASE IN THE MOUNTAINS THURSDAY NIGHT. OVERALL WILL CEASE POPS ON THE PLANES NO LATER THEN MID DAY WEDNESDAY WITH THE MOISTURE ...UPSLOPE...AND UPPER TROUGH PASSAGE IN MIND. OROGRAPHIC ENHANCEMENT IS OK ON WEDNESDAY FOR THE MOUNTAINS ...BUT THE MOISTURE IS ON THE DECREASE AND THE SYNOPTIC SCALE ENERGY WONT HELP EITHER. WILL MAKE MINOR ADJUSTMENTS...BUT KEEP LIKELYS FOR SOME OF THE DAY WEDNESDAY. AFTER EARLY WEDNESDAY...NO POPS FOR THE PLAINS UNTIL FRIDAY NIGHT. WILL KEEP POPS GOING IN THE MOUNTAINS WEDNESDAY NIGHT WELL INTO THE EXTENDED PERIOD...WITH MOISTURE AND OROGRAPHICS IN MIND. HOWEVER NOTHING GREAT WILL ALL THE WARMING EXPECTED AT LEAST THROUGH FRIDAY. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...THE MEDIUM RANGE MODELS SHOW ANOTHER PIECE OF ENERGY FROM THE MEAN TROUGH COVERING NORTH AMERICA TO MOVE INTO THE FORECAST AREA STARTING LATER FRIDAY CONTINUING INTO SATURDAY. WILL MAKE A FEW ADJUSTMENT FOR FRIDAY AND FRIDAY NIGHT...OTHERWISE WONT TOUCH SATURDAY THROUGH MONDAY. THE LATER DAYS. && .BOU WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING MOUNTAINS... ZONES 31..33..34 THROUGH 12Z WED. WINTER STORM WARNING THIS AFTERNOON AND TONIGHT FOOTHILLS...ZONES 35 AND 36. && RPK/RJK
Hazardous weather outlook, Oct 16, 11:00 AM MDT, 17 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT MON OCT 16 2006 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT MON OCT 16 2006 ...WINTER STORM WATCH TUESDAY AND TUESDAY NIGHT FOR THE MOUNTAINS AND FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON. BY TONIGHT...LIGHT SNOW WILL SPREAD FROM WEST TO EAST ACROSS THE REMAINDER OF THE MOUNTAINS. SNOW ACCUMULATIONS OF ONE TO THREE INCHES CAN BE EXPECTED IN THE HIGH COUNTRY OVERNIGHT...MAINLY NORTH OF INTERSTATE 70. THE PLAINS WILL REMAIN WARM AND DRY THROUGH TONIGHT. HOWEVER...A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA LATE TONIGHT...USHERING THE BEGINNINGS OF MUCH COLDER AIR TO THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TUESDAY INTO WEDNESDAY AND BRING MUCH COOLER TEMPERATURES ALONG WITH A GOOD CHANCE OF PRECIPITATION. SNOW WILL INCREASE IN THE MOUNTAINS TUESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY AND COULD BE HEAVY AT TIMES WITH SEVERAL INCHES POSSIBLE MAINLY EAST OF THE DIVIDE. OVER LOWER ELEVATIONS UPSLOPE FLOW WILL INCREASE BEHIND A COLD FRONT TUESDAY AFTERNOON INTO TUESDAY NIGHT. RAIN WILL CHANGE TO SNOW IN THE FOOTHILLS TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY MORNING. THE SNOW MAY BECOME HEAVY AT TIMES WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. OVER NORTHEAST COLORADO RAIN WILL CHANGE TO SNOW TUESDAY NIGHT AND WILL LINGER INTO WEDNESDAY MORNING WITH SOME ACCUMULATIONS POSSIBLE AS WELL. FOR THURSDAY AND FRIDAY THERE WILL BE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS. OVER NORTHEAST COLORADO IT SHOULD BE DRY WITH SLOWLY MODERATING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/JK/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:38 PM MDT | Heavy Snow Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 24 hr |
| Oct 17, 2:19 PM MDT | Snow Advisory | BOU | Arapahoe, Douglas, Elbert, Park | 8 hr |
Nearby
Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.